MAUDE Adverse Event Report: BIOMÉRIEUX, SA API 20 C AUX 25 STRIPS+25MEDIA - 20210

BIOMÉRIEUX, SA API 20 C AUX 25 STRIPS+25MEDIA - 20210
Model Number 20210
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
Intended use: api® 20 c aux is a qualitative standardized system for the precise identification of the most frequently encountered yeasts.It uses miniaturized tests as well as a specially adapted database.Inoculation and reading of the strip are performed manually and the identification is obtained using an identification software.Description of the issue: a customer from the united states notified biomérieux of quality control test failure with cyptococcus laurentii atcc® strain when using the product api® 20 c aux (reference 20210 - lot 1008311320 - expiration date : 23/03/2022).The api® 20 c aux did not produce a turbid (positive) result for the mdg well as expected.Per the instructions for use (ifu), cryptococcus laurentii atcc® 18803¿ present positive reactions for all wells except for gly and tre.As there is no patient associated with this quality control strain, there is no adverse event related to any patient's state of health.A biomérieux internal investigation will be initiated.
 
Additional Manufacturer Narrative
A customer from the united states notified biomérieux of quality control test failure with cryptococcus laurentii atcc® strain when using the product api® 20 c aux (reference 20210 - lot 1008311320 - expiration date : 23/03/2022).Investigation: the investigator conducted a batch record review of api 20 c aux (ref.(b)(4), batch 1008311320).This did not highlight any anomalies during manufacturing or quality control which could lead to identification issues.Retained sample testing: the tests performed on the retained sample of batch 1008311320 showed results for the three strains tested, with no difference between the investigated batch and the reference batch.In particular, mdg test showed positive result for the strain cryptococcus laurentii atcc® 18803¿ for both batches tested from 24h incubation of strips.Finally, the investigator did not observe any visual defects for the three (3) strips tested for the batch 1008311320.Conclusion: biomérieux investigators did not reproduce the customer¿s reported issue.No evidence of a product malfunction nor product performance issues was found during the investigation.

Brand Name
API 20 C AUX 25 STRIPS+25MEDIA - 20210
Common Device Name
API 20 C AUX
Manufacturer (Section D)
BIOMÉRIEUX, SA
3 route de port michaud
la balme 38390
FR  38390
Manufacturer (Section G)
BIOMÉRIEUX, SA
3 route de port michaud
la balme 38390
FR   38390
Manufacturer Contact
jeff scanlan
595 anglum road
hazelwood, MO 63042
MDR Report Key12497663
Report Number9615754-2021-00255
Device Sequence Number17090658
Product Code JXB
UDI-Device Identifier03573026048082
UDI-Public03573026048082
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
CL. I EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/23/2022
Device Model Number20210
Device Catalogue Number20210
Device Lot Number1008311320
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/30/2021
Supplement Date Received by Manufacturer11/10/2021
Initial Report FDA Received Date09/20/2021
Supplement Report FDA Received Date12/08/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/25/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown